# SDR 20001018SH006

- Difficulty date: August 21, 2000
- Submitted: October 18, 2000
- Operation: General aviation
- Aircraft: N948SP
- Make and model: Cessna 172S
- Aircraft serial: 172S8144
- Engine: Lyc IO360L2A
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Fuel Line
- Condition: Vapor Lock
- Location: Engine
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER 3RD SORTIE OF THE DAY, AIRCRAFT SAT FOR 45 MINUTES BEFORE NEXT FLIGHT.  ENGINE START WAS DIFFICULT USING HOT STARTING PROCEDURES WITH ENGINE RUNNING RPM WAS INCREASING AND DECREASING 200 RPM AND ENGINE OPERATION WAS ROUGH AND ERRATIC.  AN ATTEMPT WAS MADE TO PURGE VAPORS IAW LYC''S PROCEDURE WITH NO EFFECT.  WHEN THROTTLE WAS RETURNED TO IDLE, ENGINE QUIT.  MAINTENANCE ATTEMPTED AN ENGINE START APPROX 15 MINUTES LATER AND WITH MIXTURE FULL OPEN AND BOOST PUMP ON, NO FUEL FLOW INDICATED.  ENGINE VAPOR LOCKED.  RUN-UP NEXT MORNING NORMAL, NO VAPORIZATION PROBLEMS, SUBSEQUENT TEST FLIGHT SATISFACTORY.  MAINT COULD FIND NOTHING DEFECTIVE WHEN ENGINE INSPECTED.  (X)
